On James and Jordan–von Neumann constants and the normal structure coefficient of Banach spaces

Tom 144 / 2001

Mikio Kato, Lech Maligranda, Yasuji Takahashi Studia Mathematica 144(2001), 275-295 MSC: 46B20, 46E30, 46A45, 46B25. DOI: 10.4064/sm144-3-5

Streszczenie

Some relations between the James (or non-square) constant $J(X)$ and the Jordan–von Neumann constant $C_{\rm NJ}(X)$, and the normal structure coefficient $N(X)$ of Banach spaces $X$ are investigated. Relations between $J(X)$ and $J(X^*)$ are given as an answer to a problem of Gao and Lau [16]. Connections between $C_{\rm NJ}(X)$ and $J(X)$ are also shown. The normal structure coefficient of a Banach space is estimated by the $C_{\rm NJ}(X)$-constant, which implies that a Banach space with $C_{\rm NJ}(X)$-constant less than 5/4 has the fixed point property.

Autorzy

  • Mikio KatoDepartment of Mathematics
    Kyushu Institute of Technology
    Tobata, Kitakyushu 804-8550, Japan
    e-mail
  • Lech MaligrandaDepartment of Mathematics
    Luleå University of Technology
    S-971 87 Luleå, Sweden
    e-mail
  • Yasuji TakahashiDepartment of System Engineering
    Okayama Prefectural University
    Soja 719-1197, Japan
    e-mail

Przeszukaj wydawnictwa

Zbyt krótkie zapytanie. Wpisz co najmniej 4 znaki.

Przepisz kod z obrazka

Odśwież obrazek

Odśwież obrazek